MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL

COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL
Model Number 01-0034
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: 01-0034 - console; rf assure model 200ld-v, serial# (b)(6) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during normal spontaneous vaginal delivery (nsvd), the two units were showing a positive detection when there was no sponge present.Linens changed and scan was repeated showing negative scans.It delayed the process of finishing up with the patient and allowing her to get back to her newborn baby.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a normal spontaneous vaginal delivery (nsvd) procedure, the two units were showing a positive detection when there was no sponge present.After the vaginal birth, the reporter scanned the patient a few times with one unit and then brought in another unit as well, totaling about 5 minutes.It delayed the process of finishing up with the patient and allowing her to get back to her newborn baby.The reporter used one console and verisphere.When that did not work, they used another system which included another console and verisphere.A manual count was done to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a normal spontaneous vaginal delivery (nsvd) procedure, the two units were showing a positive detection when there was no sponge present.After the vaginal birth, the reporter scanned the patient a few times with one unit and then brought in another unit as well, totaling about 5 minutes.It delayed the process of finishing up with the patient and allowing her to get back to her newborn baby.The reporter used one console and verisphere.When that did not work, they used another system which included another console and verisphere.A total of two consoles and two verispheres.A manual count was done to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative

Brand Name
SITUATE
Common Device Name
COUNTER, SPONGE, SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19629023
Report Number1717344-2024-01374
Device Sequence Number15621441
Product Code LWH
UDI-Device Identifier10884521700659
UDI-Public10884521700659
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-0034
Device Catalogue Number01-0034
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/27/2024
07/10/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/11/2024
07/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale